MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thromboembolism (2654)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature citation: winner, m.Et al.(2025).Mechanism of stroke related to a small peridevice leak coupled with "reverse" device-related thrombus.Jacc: clinical electrophysiology.11(11).B3: bsc aware date used as event date as it is unknown.D4: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
Reported via literature article.It was reported that cerebral vascular accident (cva) occurred.A left atrial appendage (laa) closure procedure was performed and a 40mm watchman flx pro closure device was implanted under transesophageal echocardiogram (tee) guidance with approximately 22% compression and no peri-device leak noted at the time of implant.At 53 days post index procedure, follow-up computed tomography (ct) imaging demonstrated a peri-device leak (pdl) measuring approximately 2.2 mm with partial dense thrombosis noted on the appendage side of the closure device.The patient was transitioned to dual antiplatelet therapy in response to the event.At 297 days post index procedure, the patient presented with right-sided weakness and was diagnosed with an acute cva of ischemic origin, consistent with a cardioembolic source.Repeat tee demonstrated the pdl was unchanged in size with no thrombus on the atrial-facing surface of the closure device; however, partial thrombosis and a mobile thrombus were visualized on the appendage side of the closure device, adjacent to the pdl.In the physicians opinion the thrombus formation behind the closure device with embolization through the peri-device leak was the likely mechanism of the cva.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23924842
Report Number2124215-2025-93748
Device Sequence Number21085750
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Initial Report FDA Received Date12/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale